MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.Best estimate date is prior to (b)(6 2023.Section d6a: if implanted; give date: unknown/ information was requested but not provided.Section h3 other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was explanted due to patient could not tolerate glare and halo associated with synergy lens.Another toric lens of different model (diu225), but same diopter was used as a replacement.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following fileds were updated based on the additional information received from customer: section b5: additional information received indicated that the glare problems were started around 1 week after procedure on (b)(6) 2023.There was an incision enlargement during explant procedure.The patient has improved glare and vision after explant procedure and no patient injury during explant reported.Section a2: date of birth: (b)(6) 1970.Section a4: patient weight: 132 lbs.Section a5:ethnicity: hispanic/latino.Section b3: date of event: (b)(6) 2023.Section d6a.If implanted, give date: (b)(6) 2023.Section e1: initial reporter's email address: (b)(6).Corrected data: in review, it was noted that there were typos in the doctor's first and last name which were inadvertently entered in the intitial mdr report.The information has been corrected in this this supplemental mdr report and the following fields were updated accordingly: section e1: initial reporter's first/given name: (b)(6).Section e1: initial reporter's last name: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: feb 12, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint lens reveal that it was cut in half.Further inspection reveals no issues that could cause or contribute to the complaint issues were observed.The complaint issues of "explant, halo vision, and glare" were not identified during product evaluation.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17882942
Report Number3012236936-2023-02524
Device Sequence Number6938720
Product Code MFK
UDI-Device Identifier05050474752009
UDI-Public(01)05050474752009(17)240324
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/11/2023
03/10/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/02/2023
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexUnknown
Patient Weight60 KG
Patient EthnicityHispanic